Urgent: Questions after completing 28-day PEP regimen
Jul 5, 2009
Hi, Dr. Frascino!
I hope all is well and that you're having a wonderful 4th of July! I'm writing this question regarding some problems I experienced during my 28-day regimen:
*I was on a 30-day regimen of Combivir and Viread.
1) I had two instances of delayed doses--meaning from 1 to 3.5 hours each time.
2) I take Combivir both at 12:30 PM and 12:30 AM. I vomited twice and found Combivir in both instances. So, I took another Combivir since I was technically on a 30-day regimen. Once, I vomited at 2:30 AM, and the other time at 4:30 AM.
3) Last night, I did not take Combivir because I slept through it. This was technically my last dose. So, I took it at 12:30 PM with Viread today (today is Day 29).
Now, all my Combivir is gone, and I have 1 Viread left. Do you have any advice, Dr. Frascino? Any input would be greatly appreciated! Thank you so much for all you do!
Response from Dr. Frascino
You can relax. Your two instances of delayed dosing during your course of PEP will not affect the efficacy of the treatment. (You can go ahead and finish your last dose of Viread.)
It's often an eye-opening experience to see firsthand how difficult it is to comply with an HIV medication regimen. You only had to take 28-days worth. Some of us have been adhering to very rigorous antiretroviral medication dosing regimens for decades! Folks who think having HIV is no big deal ("just pop a pill and you're fine") would be shocked to learn just how difficult coexisting with a virus that wants to kill you actually is in real life. Not only can HIV medications be difficult to tolerate due to toxicities and side effects it is also a challenge to adhere consistently to dosage schedules. Congratulations on completing your course of PEP. All things considered, you did well.
Good luck on your post-PEP HIV testing.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Lymph Nodes During Seroconversion
- Blowjob From A Prostitute Should I Get Tested
- Black Spots After Getting A Tattoo Worried I Have HIV
- Burning Red Spots After Licking Anus Worried I Have HIV
- Diarrhea After Sex With Sex Worker Worried I Have HIV
- Itchy Rash After Oral Sex Form Sex Worker Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.